Alert archive / Virginia / Tornado Warnings in 2024

Tornado Warning 53, NWS Blacksburg, VA

September 27, 2024Halifax County, Pittsylvania County, Virginia; Caswell County, North Carolina

NWS Blacksburg, VA issued this tornado warning at Sep 27, 2024, 4:59 PM EDT for Halifax County, Pittsylvania County, Virginia; Caswell County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2024, 4:59 PM EDT (20:59 UTC)
Expired
Sep 27, 2024, 5:45 PM EDT
In force
46 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Caswell County, NC, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 27, 8:02 AM EDTTornado WatchSPC12 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
572 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

396 
WFUS51 KRNK 272059
TORRNK
NCC033-VAC083-143-272145-
/O.NEW.KRNK.TO.W.0053.240927T2059Z-240927T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
459 PM EDT Fri Sep 27 2024

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Northeastern Caswell County in north central North Carolina...
  Southeastern Pittsylvania County in south central Virginia...
  Southwestern Halifax County in south central Virginia...

* Until 545 PM EDT.

* At 459 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Milton, or 7 miles east of Providence, moving
  north at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Milton...
  Elmo...
  Blanch...
  and Ringgold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3669 7902 3646 7919 3648 7930 3673 7929
TIME...MOT...LOC 2059Z 200DEG 15KT 3651 7923 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SH
1 follow-up statement
163 
WWUS51 KRNK 272116
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
516 PM EDT Fri Sep 27 2024

NCC033-272125-
/O.CAN.KRNK.TO.W.0053.000000T0000Z-240927T2145Z/
Caswell NC-
516 PM EDT Fri Sep 27 2024

...THE TORNADO WARNING FOR NORTHEASTERN CASWELL COUNTY IS 
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM EDT for north central
North Carolina...and south central and central Virginia.

&&

LAT...LON 3669 7902 3654 7913 3654 7930 3673 7929
TIME...MOT...LOC 2115Z 201DEG 17KT 3658 7919 

$$

VAC083-143-272145-
/O.CON.KRNK.TO.W.0053.000000T0000Z-240927T2145Z/
Pittsylvania VA-Halifax VA-
516 PM EDT Fri Sep 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR 
SOUTHEASTERN PITTSYLVANIA AND SOUTHWESTERN HALIFAX COUNTIES...

At 515 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Milton, or 8 miles west of Turbeville, moving north
at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Milton...
Elmo...
and Ringgold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3669 7902 3654 7913 3654 7930 3673 7929
TIME...MOT...LOC 2115Z 201DEG 17KT 3658 7919 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BUTTS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Sep 27, 4:42 PM EDT, 17 minutes earlier.

Area forecast discussion, Sep 27, 4:42 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
442 PM EDT Fri Sep 27 2024

.SYNOPSIS...

Post Tropical Cyclone Helene will be absorbed into a large low
pressure system over the Tennessee Valley that will produce
showers and isolated thunderstorms tonight and Saturday. This
low will drift across the Mid Atlantic region Monday and Tuesday
which will continue the probability of rain in the region.
Wednesday a cold front crosses the area with dry high pressure
for the end of the week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 410 PM EDT Friday...

Key Messages:

 - Significant flooding ongoing overnight.
 - Area rivers rising.
 - Tornado Watch remains in effect
 - No changes to High Wind Warning and Wind Advisory
 - No changes to Flood Watch

The Tornado Watch is scheduled to expire at 6PM, but a few
counties may need to be extended depending on radar trends at
that time.

The High Wind Warning will either be downgraded or it will
expire at 8PM. The Wind Advisory will likely be canceled. These
downward trends in wind speeds will continue as Post-Tropical
Cyclone Helene weakens and merges with the low over the
Tennessee Valley.

Water vapor satellite images showed a well defined dry slot that
aligns with the retreat of the deep tropical moistures. However,
low level moisture will remain in place tonight. Some breaks in
the clouds this evening will fill back and patchy fog is
expected overnight.

Temperatures will remain mild and above normal due to the
unseasonably high surface dew points and low level moisture.
Only minor tweaks needed for lows tonight and highs on Saturday.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
As of 200 AM EDT Friday...

Key Messages:

1) Saturday will be mostly dry and the quietest day of the
weekend, though isolated showers cannot be ruled out.

2) Higher rain chances return for Sunday into early next week,
as the remnant low of Helene tracks back eastward over the area.

Although muggy conditions will continue for Saturday, with
dewpoints generally in the mid to upper 60s, there is moderately
high confidence that mostly dry conditions will be across the
RNK CWA. A few isolated showers will remain possible,
particularly in the higher elevations as upslope flow continues.
However, mid-level dry air will keep most locations free of
rain, with some rare sunshine expected to return, especially in
the NC/VA piedmont. This decrease in cloud cover will cause
temperatures to rise, with highs mainly in the 70s, and eastern
areas seeing low 80s.

The remnant low of Hurricane Helene will meander across the
Ohio River Valley on Saturday and begin to drift back to the
east on Sunday. This will moisten up the atmosphere once again,
allowing scattered showers and possibly even a few thunderstorms
to develop during the afternoon hours on Sunday. The low will
continue to meander across the Mid-Atlantic region heading into
Monday, with no major steering current around to move it
offshore, increasing shower and storm chances. The additional
cloud cover will keep temperatures around normal, with highs
generally in the mid to upper 70s, and lows around 60 degrees.

Confidence is moderate on QPF amounts through Monday, as both
the GFS and ECMWF model ensemble QPF means have around
0.25-0.50" for most of the forecast area. Isolated spots could
see around 0.75" or higher in the heavier showers and storms.
Monday looks to be the wettest day, as the low moving over the
area will increase lift.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 200 AM EDT Friday...

Key Messages:

1) Scattered showers continue early next week as the remnant
low of Helene lingers.

2) A cold front comes through the area midweek, bringing much
quieter and cooler conditions back for the late week.

Not much changes for Monday night into Tuesday, as the remnant
low continues to bring showers across the CWA. By midweek, a
cold front will move across the northern US and finally pick up
the remnant low of Helene and move it offshore. The cold front
looks to mainly be a dry front, but confidence in this remains
low. Models disagree on the exact timing of the front, but once
it does pass through, quieter weather will be in place for the
late week.

Temperatures are expected to be at or above normal through
Wednesday ahead of the front. Highs will mostly be in the 70s,
with piedmont locations around 80 while low temperatures will be
in the upper 50s to low 60s. Once the front passes, high
temperatures return to normal in the mid 70s, with 60s in the
higher elevations, and low temperatures will fall into the 40s
and low 50s.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 440 PM EDT Friday...

The downward trends in wind speeds will continue as Post-
Tropical Cyclone Helene weakens and merges with the low over the
Tennessee Valley.

Water vapor satellite images showed a well defined dry slot that
aligns with the retreat of the deep tropical moistures. However,
low level moisture will remain in place tonight. Some breaks in
the clouds this evening will fill back and patchy fog is
expected overnight. IFR to MVFR ceilings are expected after
midnight.

Fog and low clouds will lift and erode after 13z/9AM.

EXTENDED AVIATION OUTLOOK...

Flight conditions should improve through Tuesday. A chance of
light showers will continue around the remnants of Helene.

A cold front crosses the area on Wednesday.

&&

.HYDROLOGY...
Affects of Hurricane Helene continue to be felt in the southern
Appalachians, as high moisture content interacts with the
higher terrain, wringing out moderate to heavy rain. Repeated
rounds of rain and increased forcing for ascent have contributed
to rainfall amounts so far ranging from 3 to 7 inches in the
last 24 hours from the mountains westward. To the east, amounts
have been generally resulted in less than 3 inches. An
additional 1 to 3 inches is expected for the lower terrain, with
3 to 8 inches possible for parts of the Blue Ridge and western
NC mountains. A Flood Watch remains in place for the entire
area, and we have received reports of high water rescues,
flooded roads, streams and rivers increasing to bankfull and
beyond, and a landslide.

River flooding is ongoing or expected to begin shortly on the
following rivers: Clinch, New, Roanoke, and Dan.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 8 PM EDT this evening for VAZ007-009>020-
     022>024-032>035-043>047-058-059.
     High Wind Warning until 8 PM EDT this evening for VAZ007-009-
     010-012-015>017.
     Wind Advisory until 8 PM EDT this evening for VAZ011-013-014-
     018>020-022>024-032>035-043>045-058.
NC...Flood Watch until 8 PM EDT this evening for NCZ001>006-018>020.
     High Wind Warning until 8 PM EDT this evening for NCZ001-002-
     018.
     Wind Advisory until 8 PM EDT this evening for NCZ003>006-019-
     020.
WV...Flood Watch until 8 PM EDT this evening for WVZ042>044-507-508.
     High Wind Warning until 8 PM EDT this evening for WVZ042-043-
     508.
     Wind Advisory until 8 PM EDT this evening for WVZ044-507.

&&

SYNOPSIS...RCS
NEAR TERM...AMS
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...AMS/RCS
HYDROLOGY...SH
Hazardous weather outlook, Sep 27, 3:42 AM EDT, 13 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
342 AM EDT Fri Sep 27 2024

NCZ002-019-280745-
Alleghany NC-Wilkes-
342 AM EDT Fri Sep 27 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for northwest North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

There is a chance for brief tornadoes to form in Helene's rainbands
today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ001-018-VAZ015-280745-
Ashe-Watauga-Grayson-
342 AM EDT Fri Sep 27 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

There is a chance for brief tornadoes to form in Helene's rainbands
today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ003>006-020-VAZ010>014-016>018-022-032-033-043-044-WVZ042>044-
280745-
Surry-Stokes-Rockingham-Caswell-Yadkin-Bland-Giles-Wythe-Pulaski-
Montgomery-Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-
Pittsylvania-Mercer-Summers-Monroe-
342 AM EDT Fri Sep 27 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

There is a chance for brief tornadoes to form in Helene's rainbands
today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ007-009-280745-
Tazewell-Smyth-
342 AM EDT Fri Sep 27 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

There is a chance for brief tornadoes to form in Helene's rainbands
today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ019-020-023-024-034-035-045-058-WVZ507-508-280745-
Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell-
Halifax-Eastern Greenbrier-Western Greenbrier-
342 AM EDT Fri Sep 27 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

There is a chance for brief tornadoes to form in Helene's rainbands
today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ046-047-059-280745-
Appomattox-Buckingham-Charlotte-
342 AM EDT Fri Sep 27 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is a chance for brief tornadoes to form in Helene's rainbands
today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

RCS

In the hours before

Local storm report, Sep 27, 2:28 PM EDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
228 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     Flash Flood      1 NW Thomas Bridge      36.77N 81.58W
09/27/2024                   Smyth              VA   911 Call Center

            The Smyth County Sheriffs office reports
            that a number of swift water rescues took
            place during the day as several homes were
            surrounded by water several feet deep and
            the residents had to be evacuated. Flooding
            incidents were observed all over the county
            with a majority in the Marion, Atkins, and
            Sugar Grove areas of the county.

&&

RAB
Local storm report, Sep 27, 3:00 PM EDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
300 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Flash Flood      1 W Atkins              36.86N 81.44W
09/27/2024                   Smyth              VA   Public

            The Smyth County 911 Center reported that
            two vehicles were stranded in high water in
            the 5200 block of Lee Highway near Marion.

&&

RAB
Local storm report, Sep 27, 3:55 PM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
355 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Landslide        1 NW Deep Gap           36.24N 81.53W
09/27/2024                   Watauga            NC   Trained Spotter

            A spotter reported a significant land slide
            at his home in Deep Gap where anywhere from
            2-4 feet of the land slid down off the side
            of the mountain onto his driveway. His
            driveway was covered with over two feet of
            dirt.

&&

RAB
Local storm report, Sep 27, 3:59 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
359 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     Tornado          2 W Dry Fork            36.75N 79.45W
09/27/2024                   Pittsylvania       VA   Emergency Mngr

            Structures damaged and numerous trees down
            with possible tornado near Dry Fork Road.
            Time estimated from radar.

&&

PJH
Local storm report, Sep 27, 4:27 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
427 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     Tornado          3 W Dry Fork            36.74N 79.47W
09/27/2024                   Pittsylvania       VA   Public

            Reported by Public. Several trees and
            structural damage blocking Dry Fork Rd.

&&

RAB
Local storm report, Sep 27, 4:50 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
450 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     Tstm Wnd Dmg     3 SW Bedford            37.31N 79.56W
09/27/2024                   Bedford            VA   Trained Spotter

            Possible tornado. A storm spotter reported a
            possible tornado which occurred in the
            vicinity of the intersection of Dickerson
            Mill Road and Fidler Creek Road. A number of
            large trees down along with significant
            damage to several homes. A number of power
            lines were down as well.

&&

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:58 PM EDTAreal Flood WarningRNKBland, Giles, Tazewell24 hr
Sep 26, 8:59 PM EDTAreal Flood WarningRNKGiles, Pulaski, City of Radford57 hr
Sep 26, 9:54 PM EDTAreal Flood WarningRNKCarroll, Grayson, Wythe, City of Galax24 hr
Sep 26, 10:03 PM EDTFlash Flood WarningRNKCarroll, Grayson, Wythe, City of Galax8 hr
Sep 26, 10:24 PM EDTFlash Flood WarningRNKGrayson, Smyth6 hr
Sep 26, 10:28 PM EDTTornado WarningRNKFranklin32 min
Sep 26, 10:48 PM EDTTornado WarningRNKFranklin, Roanoke, City of Roanoke29 min
Sep 27, 5:46 AM EDTRiver Flood WarningRNKGiles3 days
Sep 27, 8:02 AM EDTFlash Flood Warning Considerable damage threatRNKCarroll, Grayson, Smyth, Wythe, City of Galax10 hr
Sep 27, 9:03 AM EDTFlash Flood Warning Considerable damage threatRNKPatrick7 hr
Sep 27, 9:50 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatRNKGrayson, Smyth23 hr
Sep 27, 10:08 AM EDTFlash Flood Warning Considerable damage threatRNKFloyd9 hr
Sep 27, 10:11 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatRNKCarroll, Wythe, City of Galax23 hr
Sep 27, 10:21 AM EDTFlash Flood Warning Considerable damage threatRNKCraig, Roanoke, City of Roanoke, City of Salem7 hr
Sep 27, 11:08 AM EDTTornado WarningRNKHenry, City of Martinsville19 min
Sep 27, 11:19 AM EDTFlash Flood Warning Considerable damage threatRNKBland, Tazewell7 hr
Sep 27, 11:30 AM EDTTornado WarningRNKPittsylvania, City of Danville30 min
Sep 27, 12:47 PM EDTFlash Flood WarningRNKAlleghany, Botetourt, City of Covington6 hr
Sep 27, 1:57 PM EDTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem15 hr
Sep 27, 2:13 PM EDTTornado WarningRNKPittsylvania, City of Danville32 min
Sep 27, 2:39 PM EDTTornado WarningRNKPittsylvania36 min
Sep 27, 2:39 PM EDTTornado WarningRNKFranklin, Henry, Pittsylvania36 min
Sep 27, 2:45 PM EDTFlash Flood WarningRNKGiles6 hr
Sep 27, 3:28 PM EDTTornado WarningRNKHenry, Pittsylvania, City of Martinsville32 min
Sep 27, 3:53 PM EDTAreal Flood WarningRNKPatrick6 hr
Sep 27, 3:57 PM EDTTornado WarningRNKFranklin, Henry, Pittsylvania33 min
Sep 27, 4:09 PM EDTTornado WarningRNKHalifax, Pittsylvania36 min
Sep 27, 4:25 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington35 min
Sep 27, 4:27 PM EDTTornado WarningRNKFranklin, Roanoke, City of Roanoke33 min
Sep 27, 4:32 PM EDTTornado WarningRNKHalifax, Pittsylvania28 min
Sep 27, 4:56 PM EDTTornado WarningRNKBedford, Franklin34 min
Sep 27, 5:00 PM EDTFlash Flood WatchRNKCarroll, Pulaski, Wythe, City of Galax, City of Radford20 hr
Sep 27, 5:08 PM EDTTornado WarningRNKHalifax, Pittsylvania37 min
Sep 27, 5:16 PM EDTAreal Flood WarningRNKCraig, Roanoke, City of Roanoke, City of Salem14 hr
Sep 27, 5:20 PM EDTTornado WarningRNKBedford, Botetourt25 min
Sep 27, 5:48 PM EDTTornado WarningRNKCampbell, Charlotte, Halifax27 min
Sep 27, 5:51 PM EDTAreal Flood AdvisoryRNKHalifax, City of Danville104 min
Sep 27, 6:13 PM EDTAreal Flood WarningRNKBland, Tazewell36 hr
Sep 27, 6:15 PM EDTTornado WarningRNKCampbell, Charlotte, Halifax30 min
Sep 27, 6:36 PM EDTAreal Flood WarningRNKAlleghany, Botetourt, City of Covington14 hr
Sep 27, 6:40 PM EDTAreal Flood WarningRNKFloyd14 hr
Sep 27, 6:43 PM EDTTornado WarningRNKHalifax14 min
Sep 27, 7:30 PM EDTSpecial Weather StatementRNKCharlotte30 min
Sep 26, 8:11 PM EDTTornado WarningRNKCaswell, Rockingham34 min
Sep 26, 8:43 PM EDTTornado WarningRNKCaswell32 min
Sep 26, 8:44 PM EDTAreal Flood WarningRNKAlleghany, Ashe, Watauga, Wilkes24 hr
Sep 26, 10:31 PM EDTFlash Flood WarningRNKAlleghany, Ashe, Watauga, Wilkes6 hr
Sep 27, 7:01 AM EDTFlash Flood Warning Considerable damage threatRNKAlleghany, Ashe, Watauga, Wilkes10 hr
Sep 27, 9:38 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatRNKAlleghany, Ashe, Watauga, Wilkes23 hr
Sep 27, 10:19 AM EDTTornado WarningRNKRockingham26 min
Sep 27, 10:45 AM EDTTornado WarningRNKRockingham14 min
Sep 27, 11:14 AM EDTTornado WarningRNKCaswell31 min
Sep 27, 2:08 PM EDTAreal Flood WarningRNKYadkin22 hr
Sep 27, 2:57 PM EDTTornado WarningRNKRockingham33 min

Nearby

Tornado Warnings in Virginia, 2024Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.